Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Butrans Patch not working
    avatar
    almostfifty posted:
    Hello,
    I've been on the butrans 10mg for about a year after being on fentanyl for over four years. I take hydrocodone/lortab for breakthrough pain as well. The last three weeks have been absolute hell for me. I've been feeling withdrawal symptoms and my pain has increased along with terrible anxiety.
    I'm wondering if anyone has ever heard of getting a bad batch of the butrans where maybe not enough medicine was applied to it. I thought that this maybe what has happened only because the symptoms started with the new box of patches.
    I`ve left a message with my pharmacy but with the recent snow storm, they have just reopened.
    Reply
     
    avatar
    ctbeth responded:
    Hello almostfifty, [br>[br>It can happen, but "bad batches" are still relatively rare.[br>[br>A couple of thoughts are:[br>[br>-You may have developed tolerance to your Butrans dose[br>[br>- Your physical condition, which you didn't disclose, may be exacerbating, or another physical issue may be causing additional pain[br>[br>-You may may have developed tolerance to your Lortab dose.[br>[br>If you'd like to explore on the bad batch theorem, check the official manufacturer's website. There should be a phone number, or "contact us", email. I would think the company would want to know this. They can give you further information, as you cannot just place a Butrans patch in the mail.[br>[br>I would suspect that the pharmacy would be able to assist with that procedure.[br>[br>Most important, I assess, is to contact your prescribing MD. He/ she may be able to guide you further.[br>[br>Good luck, and I hope that you'll return and update.[br>[br>CTB
     
    avatar
    dfromspencer responded:
    Hi, almostfifty

    Yes, it can happen, you may have a bad batch? That is highly unlikely, tho. I think CTBETH has it right! Talk to your Pharmacy, now that it has reopened. I would also talk to your prescribing M.D.! It is quite possible to have built up your tollerence to the meds?

    Whatever you do, do not suffer in silence. Find a solution that works for you.

    Good luck, and please keep us informed of your situation!

    Dennis


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Judging people with or without chronic pain
    I try not to judge people by anything they do if they aren't hurting themselves or someone else. Unfortunately, I know that I've been judge ... More
    Was this Helpful?
    1 of 8 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.